MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532880
Medical Device Problem Codes Positioning Failure (1158); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2021.During the procedure, it was noted that the stent would not release from the catheter.It was reported that they attempted to use the elevator, withdrew everything and tried to cannulate but it failed to deploy.The procedure was rescheduled the next day and was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned advanix biliary was analyzed, and a visual evaluation noted that the stent presented one end and one barb damaged.The pull wire was dislocated and kinked.The push catheter was broken and kinked close to the proximal section; also, the push caheter was torn.The suture holes were inspected under microscope and both were found torn.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.During the product analysis, it was found that the stent presented one end and one barb damaged, and microscope inspection revealed that the suture holes were torn.It was found that the pull wire was kinked and dislocated, the push catheter was torn and also broken.Functional inspection couldn't be performed due the dislocation and kinks of the pull wire.The torn suture holes indicate that there were problems through the process of deployment, these tears may have been caused by some resistance experienced while trying to release the stent, this resistance could be related to the kinks on the push catheter possibly caused by user manipulation and/or some technique applied during procedure.Once the resistance was felt and the action of trying to release the stent was performed, this could have ended up dislocating the pull wire and kinking it; as consequence of these, the push catheter got torn and broken at one part, the observed damages on the stent could be related to the same issues through the process of deployment and/or some manipulation applied by the user.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12196439
Report Number3005099803-2021-03416
Device Sequence Number19730555
Product Code FGE
UDI-Device Identifier08714729786795
UDI-Public08714729786795
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532880
Device Catalogue Number3288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1